MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-20
Medical Device Problem Codes Failure to Power Up (1476); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was receiving morphine via an implantable pump for non-malignant pain.It was reported they were finally able to get the communicator on after probably 100 attempts to get it to turn on even though it was fully charged.Then the communicator shut off.Since then, they had only been able to connect one time, so twice total.The patient charged the communicator all the way and would get the green light turned on when plugged into the wall, but when they pressed the power button, it did not turn on.They held the button, but that did not work.They could not give a bolus and had severe problems with everything.The issue was not resolved.A request was sent to the repair department to replace the communicator.
 
Additional Manufacturer Narrative
Continuation of d10: product id: tm90t0, lot# serial#: (b)(6), product type: accessory, product id: a820, lot# serial#: unknown, product type: software.Section d information references the main component of the system.Other relevant device(s) are: product id: tm90t0, serial/lot#: (b)(6), ubd: 27-feb-2027, udi#: (b)(4), h3: analysis of the communicator "[s/n: (b)(6) ]" found that the micro usb charge port was loose, the device passed the bench test, and the device failed the final functional jbal test.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50898299
Report Number3004209178-2026-16320
Device Sequence Number14916111
Product Code LKK
UDI-Device Identifier00763000999414
UDI-Public(01)00763000999414(17)271128
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8667-20
Device Catalogue Number8667-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/25/2026
Date Device Manufactured06/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11."
Patient Age39 YR
Patient SexMale